Alert archive / Nebraska / Flash Flood Warnings in 2000
Flash Flood Warning 15, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at May 18, 2000, 12:08 AM CDT for Boone County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2000, 12:08 AM CDT (05:08 UTC)
- Expired
- May 18, 2000, 6:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Boone County, NE
The radar
The Omaha radar (KOAX), 148 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 837 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KOAX 180509
FFWOMA
NEC011-181100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1208 AM CDT THU MAY 18 2000
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BOONE COUNTY IN NORTHEAST NEBRASKA
* UNTIL 600 AM CDT
* AT MIDNIGHT CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN FROM ALBION TO PETERSBURG...OR ABOUT 40 MILES
NORTHWEST OF COLUMBUS.
FLOOD WATERS ARE MOVING DOWN SHELL CREEK AND NORTH SHELL CREEK IN
RURAL BOONE COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
OMAHA.
LAT...LON 4168 9825 4168 9784 4192 9783 4190 9822
$$
POLLACK
NNNNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 17, 1:55 PM CDT, 10 hours 13 minutes earlier.
Area forecast discussion, May 17, 1:55 PM CDT, 10 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 155 PM CDT WED MAY 17 2000 SEVERE WEATHER THE NEXT 10 HOURS OR SO IS THE PRIMARY FCST CONCERN. SFC ANLYS EARLY THIS AFTN SHOWED A STRONG LOW PRES CENTER OVER NERN CO AND THIS SHOULD MOVE ENE THROUGH TNGT. THE TWO FNTS IN THE ERN NE AND WRN IA AREA ARE EXPECTED TO BE IMPORTANT FOR STORM STRUCTURE AND ORGANIZATION. JET MAX IN EXCESS OF 110 KTS AROUND 300 MB SHOULD MOVE OUT ACROSS KS...PUTTING OUR AREA IN THE LEFT EXIT REGION OF THE JET MAX WITH STRONG DIVERGENCE ALOFT. HAIL...WIND AND ISOLATED TORNADOES ALL POSSIBLE. RED BOX WIBIS SHORTLY TO OUR W. BEST CHANCE OF WIDESPREAD SIGNIFICANT RAIN APPEARS TO BE OVER NERN NE...BUT MAY SAG FARTHER TO THE S WITH THE NRN FNT. DRY SLOT PUNCHES INTO SERN NE...SO HEAVY RAIN SHOULD NOT BE A PROBLEM THERE. SFC LOW SHOULD MOVE INTO SERN NE BY 12Z...AND DRY SLOT MAY SHUT DOWN PCPN FOR A WHILE THU MORNING. PCPN EXPECTED TO SPREAD SEWD OVER THE AREA AGAIN DURING THE DAY AS THE FNT MOVES S. EXPECT LITTLE IF ANY RECOVERY OF TEMPS ACROSS NERN NE ON THU WITH CLOUDS AND PCPN...SO TEMPS MAY STAY IN THE MID 50S TO AROUND 60. SERN NE AND SWRN IA ZONES AHEAD OF FNT COULD REACH THE UPPER 60S TO LOWER 70S. HAVE KEPT SOME CHANCE OF PCPN THU EVENING ACROSS SERN PART OF FCST AREA BUT CLOUDS THU NGT WITH COOL TEMPS. WILL MENTION SOME UPPER 30S IN NRN PART OF NERN NE. DRY CONDS WITH LESS WIND ON FRI. MODELS ARE FAIRLY CLOSE WITH THE LATER PERIODS...SO WILL NOT MAKE ANY MAJOR DEVIATIONS FROM MOS. FIRST DRAFT OF THE WORK ZONES WAS SENT. .OMA...NONE MILLER
In the hours before
Special weather statement, May 17, 6:29 PM CDT, 5 hours 39 minutes before
IAZ090-091-NEZ068-090>093-180000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 629 PM CDT WED MAY 17 2000 THE FOLLOWING COUNTIES ARE NO LONGER IN TORNADO WATCH NUMBER 299 WHICH WAS ISSUED THIS AFTERNOON...OTOE...JOHNSON...NEMAHA...PAWNEE... AND RICHARDSON COUNTIES IN SOUTHEAST NEBRASKA...AS WELL AS FREMONT AND PAGE COUNTIES IN SOUTHWEST IOWA. SEVERE WEATHER IS NOT EXPECTED IN THESE COUNTIES BEFORE THE WATCH EXPIRES AT 9 PM. THERE IS STILL THE POSSIBILITY THAT SEVERE WEATHER WILL MOVE INTO THE AREA LATER TONIGHT. POLLACK
Special weather statement, May 17, 11:50 PM CDT, 18 minutes before
IAZ055-056-069-079-080-090-091-NEZ045-050>053-065>068-078-088>093- 180600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1150 PM CDT WED MAY 17 2000 ...TORNADO WATCH CANCELED FOR PARTS OF EAST CENTRAL AND SOUTHEAST NEBRASKA...AND SOUTHWEST IOWA... THE FOLLOWING COUNTIES ARE NO LONGER IN TORNADO WATCH NUMBER 300 ...WASHINGTON...DOUGLAS...SARPY...SAUNDERS...BUTLER...SEWARD... SALINE...JEFFERSON...LANCASTER...GAGE...CASS...OTOE... JOHNSON...NEMAHA...PAWNEE...AND RICHARDSON COUNTIES IN SOUTHEAST NEBRASKA...AS WELL AS HARRISON...SHELBY...POTTAWATTAMIE... MILLS...MONTGOMERY...FREMONT AND PAGE COUNTIES IN SOUTHWEST IOWA. THE BULK OF THE STORMS HAVE MOVED TO THE NORTH...WHERE A TORNADO WATCH CONTINUES UNTIL 1 AM CDT. ZAPOTOCNY
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:22 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 23 min |
| May 17, 7:46 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 44 min |
| May 17, 8:33 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 27 min |
| May 17, 8:59 PM CDT | Severe Thunderstorm Warning | OAX | Thurston, Wayne | 31 min |
| May 17, 9:12 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce | 33 min |
| May 17, 9:37 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 23 min |
| May 17, 9:44 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Otoe | 31 min |
| May 17, 9:57 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 33 min |
| May 17, 10:08 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 37 min |
| May 17, 10:10 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 50 min |
| May 17, 10:29 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 31 min |
| May 17, 11:03 PM CDT | Flash Flood Warning | OAX | Antelope | 6 hr |
| May 18, 7:26 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 49 min |
Nearby
Flash Flood Warnings in Nebraska, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.